Recovering from Fluoroquinolone Antibiotics Injury
0:00 -:--
Speed
++++++
In January 2014, young and talented Romanian engineer Fabian Popa was feeling fine when pneumonia struck from nowhere. He remembers coming home from work and feeling a burning sensation in his chest. After a short time coping with the coughing, severe fatigue set in and Fabian found himself unable to work. Having heard about the potential for unwanted effects caused by antibiotics, Fabian held out hoping the coughing would subside. After ten days he relented, and upon listening to his lungs, the doctor said: “Well, you have pneumonia. Take this antibiotic.” And that’s what he did. Fabian took Bayer brand Avelox, a fluoroquinolone antibiotic. In the United States, similar drugs Ciprofloxacin ("Cipro") and Levofloxacin are more commonly prescribed. Everything was fine for a month, but then things started to go wrong in mysterious ways. The biggest signs that something was wrong were neurological in nature, and he experienced muscle weakness and twitching. Chronic diarrhoea set in and Fabian began to gain…